Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Not on meds yet but very fatigued
Sep 26, 2010

My brother was recently diagnosed HIV + and a series of infections has prevented his start on HIV meds. He is extremely fatigued and his CD4 is around 50. Is this just the result of HIV or could there be another cause. We are hoping that he can start meds within two weeks.

Response from Dr. Frascino

Hello,

There are many potential reasons for your brother's fatigue, including the "series of infections," his very advanced-stage AIDS, hormonal imbalances, anemia, and psychological stress regarding recent AIDS diagnosis.

Your brother's case is another tragic example of HIV/AIDS not being diagnosed and treated in a timely fashion. Chances are your brother has been HIV infected for at least 7 to 10 years. Had he been diagnosed and treated earlier, his immune system would not be so decimated and he would not have the opportunistic infections resulting from his severe immunodeficiency. It is possible that your brother will improve if his infections are treatable and if he responds well to antiretroviral therapy. However, his very late diagnosis has certainly stacked the cards against him.

Dr. Bob


Previous
Should Atripla 8 hrs later if I forget
Next
Cancer and HIV, 25 pounds lost - mostly muscle

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement